Syracuse University Students Receive Overdose Training

The campus chapter is training students to identify overdose symptoms and administer naloxone to save lives.

Updated on Oct. 28, 2026 in Substance Abuse

Syracuse University Students Receive Overdose Training

Live Poll

Should college students receive mandatory training on how to reverse potential drug overdoses?

Syracuse University students are receiving free, rapid training on how to identify and reverse opioid overdoses using naloxone. The campus chapter of End Overdose recently trained over 100 individuals to help prevent substance-related deaths.

Why it matters

With fentanyl-related overdose serving as a leading cause of death for Americans ages 18-45, these campus-based initiatives aim to provide tools to reverse potentially fatal respiratory depression before emergency responders arrive.

Data from the organization indicates that 40% of overdose deaths are considered preventable with timely intervention. While the chapter has already distributed over 30 doses of naloxone and 60 fentanyl test strips, the total impact on localized survival remains under investigation.

The players

End Overdose Syracuse

A campus organization dedicated to providing life-saving overdose prevention training and resources to students.

Alpha Omega Epsilon

A social and professional sorority at Syracuse University that recently participated in campus overdose prevention training.

The details

The training program teaches participants to recognize the classic signs of opioid overdose, including slowed breathing, unresponsiveness, and pinpoint pupils. Attendees learn to place a person in the recovery position, provide rescue breaths, and properly administer naloxone to reverse the effects of opioids. Short-form training can be completed in five minutes, while more comprehensive long-form sessions last 30 minutes.

Timeline

  1. The End Overdose Syracuse chapter was established in 2026.

  2. The chapter conducted a training session for the Alpha Omega Epsilon sorority on Tuesday.

Health Landscape

This effort is part of a broader shift toward equipping non-medical personnel with the tools necessary to manage the opioid crisis. It aligns with national public health initiatives that prioritize harm reduction strategies on college campuses.

If you are a student or community member, consider seeking out local naloxone training to learn how to identify overdose symptoms. It is also worth discussing with your primary care provider how to carry naloxone, which is increasingly available without a prescription.

The takeaway

Recognizing the signs of an opioid overdose and having the necessary tools to intervene can be lifesaving. If you suspect an overdose, prioritize calling emergency services immediately after administering reversal support.

Further reading

For more information on recognizing substance risks, visit our Substance Abuse section.

Source note: This article includes information reported by The Daily Orange.

Live Poll

Should college students receive mandatory training on how to reverse potential drug overdoses?